Coming off Lexapro

I've been taking lexapro for depression and anxiety for over 10 years now, I have recently stopped using it, just to try to see what my life is like without it. ( please spare me the don't change medications without doctors permission, complications, etc.) it has only been a month but I feel like I'm actually having emotions again. They aren't all good, but I like feeling things... It's scary and I feel more vulnerable than ever... I am just looking for positive reinforcement... That I can get through this, and cope with real un muted feelings... Am I completely off base here?

18 Replies

oldestnewest
  • My psychiatrist changed my medicine to 3mg of klonopin and 10mg of lexapro and 30mg of buspar and three weeks later I'm feeling worse. All I want to do is cry. I called the psychiatrist and she told me to wait the weekend and call on Monday. I think the depression is worse.

  • She's hitting the anxiety hard, so I hope your anxiety is under better control? Please let me know, and let your doctor know that also when you call the office on Monday. The 10 mg of Lexapro is a starting point and also an end point for many people. She can add another 10 mg after 3 weeks ideally, but sooner according to her comfort zone and discretionary judgement. This depression also you are planning to report in your call Monday, right? If you're sure what you're feeling is depression by the time Monday is here.

    Wanting to cry all of the time is a classical depression symptom and I'm sorry that you're feeling this badly. It sounds like you are free somewhat of the constant extreme anxiety and are now feeling much more of depression symptoms. Do you have any energy or "get up and go"? Does everything look too big or hard to do so you don't even get started? Do you just want to stay in bed all day?

    I know it's nasty to feel depressed but I hope you can think about how miserable you were when you were anxious every minute and feel some relief that you aren't so anxious anymore. That's a good thing to be relieved about. Now we have to address your depression but you have your anxiety under better control, unless you tell me otherwise.

  • I just reread your comment and noticed that you're at the 3 week point where your doctor can up your Lexapro to 20 mg without any hesitation. So call in on Monday how you're feeling about both your anxiety and depression and she should get back to you and your pharmacy with the change in the Lexapro. I'm certainly hoping she does for your sake.

    She IS the doctor and may know some reason why an increase isn't right for you, something I can't possibly know. But I hope not. Chances are there isn't any such reason. She probably selected Lexapro for this very situation: that she had room to increase the dosage if needed. It's what she's so educated for, to select the right drug for you!

  • I still have anxiety. I always have that feeling of fear in my stomach. I was feeling pretty good on pristiq but we had to change insurance and I would have to pay 300 dollars so he changed me to lexapro

  • I have energy but the fear stops me from doing things

  • Your words don't reflect a very anxious person. You sound like you've backed off of the anxiety quite a bit. Are you saying that you haven't changed one bit? You're every bit as anxious as when you used to write to me?

  • I'm scared of the anxiety so it's getting worse.

  • Yes, you get scared and it gets worse, so why let that happen? Why not think only secure thoughts? Think about when you felt more secure and weren't so afraid. What did that feel like? Did you feel more calm? Sort of like smooth water on a lake?

    Do you need to count your breaths in and then count them out? How is your breathing right now? Do you need to count in 1...2...3...4....out....2...3...4...do this whenever you feel a little lightheaded or dizzy. Whenever you think you're breathing too fast. Keep yourself slow and steady.

  • Yes. And my family says the klonopin is messing me up. I don't have any days without anxiety fea depression.

  • Your family is prejudiced against drugs period. Remember? They don't want you to have any drugs. Maybe because of your son's addiction? How does it help you to listen to that? And you have a son who wants your Klonopin. So he's especially prejudiced against your Klonopin. He would like you to turn your Klonopin over to him. What do you think about that?

  • I'm so scared how do I get better

  • Take all of your drugs as prescribed by your doctor. Not as your family says because they aren't doctors and they have other reasons for what they are saying about your drugs. And what they say isn't because they want the best for you. Do not ever listen to your son about drugs. He is a drug addict and isn't thinking straight. Your husband is influenced by your son and doesn't understand or listen to your doctor. He doesn't want to understand what your drugs can do for you. It's sad to say so but it's true.

  • How many mg were you taking? As a longtime sufferer I would stop taking antidepressants once I was feeling great only to have it rear it's ugly head again in 6 months. Recently been back on for almost 3 months! I'm on 7.5 mg Lexapro

  • i was taken off depakote er for health reasons on it 30 yrs ; tapered off/ 2 wks. i was not prepared for what came next .put on a replacement med . cannot take it . i can cry again and laugh but now i am always on guard and want to stay in . my cat is helpful she senses I do not feel ok . this is hard to write .

  • I have not been on RX- although I take herbal supplements like 5 htp. What happens on meds- you stop feeling emotions? I imagine that can be scary but rewarding for being human again.

  • I've been on many depression meds of different types and not had a problem with personality being squelched except when I hadn't yet recovered from a major meltdown. These were antidepressants, antipsychotics and mood elevators. Tricyclics at 1st made me sleep longer and SSRIs and SNRIs, mood elevators all let me feel myself after 6-10 weeks when I got used to them.

  • On a minimal dose youre still able to "feel". Yes it can numb your emotions a bit which is bittersweet. Instead of crying uncontrollably all day for no reason I can cry and quickly recupe. Same with anxiety. Before I would obsess about something or any little thing would set my anxiety off. Now I can think rationally, I may get a little nervous, but it wouldnt be a full on anxiety attack.

  • Does that help with depression as well, and do you have side effects like weight gain? Also what happens with an anxiety "attack?"

You may also like...